[Skip to Content]
[Skip to Content Landing]
Article
July 1939

FIXED ERUPTION AND STOMATITIS DUE TO SULFANILAMIDE

Author Affiliations

LOUISVILLE, KY.

Arch Derm Syphilol. 1939;40(1):29-34. doi:10.1001/archderm.1939.01490010032004
Abstract

The literature is rapidly becoming voluminous with reports of various types of reactions following the use of sulfanilamide.1 Although many of these have been cutaneous,2 we have been unable to find any report of a fixed drug eruption. Rogers,3 however, recently reported a most interesting case in which sulfanilamide taken by mouth provoked reactions at sites of previous injections of local anesthetics. The anesthetics injected had in common with sulfanilamide the base, aminobenzene. Noun4 reported oral lesions following use of sulfanilamide, but his case is not absolutely beyond criticism, in that there was no attempt to reproduce the condition.

It is felt that since sulfanilamide is so universally employed, all proved unusual reactions should be recorded. This fact in addition to several unusual features in a case under observation has prompted the following report:

REPORT OF A CASE 

History.—  W. J., a man aged 34, was

First Page Preview View Large
First page PDF preview
First page PDF preview
×